MAUDE Adverse Event Report: SEASPINE CABO ANTERIOR CERVICAL PLATE; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

SEASPINE CABO ANTERIOR CERVICAL PLATE; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 81-1216
Medical Device Problem Codes Mechanical Problem (1384); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Radiographs confirming the event were received.Dhr review and product investigation cannot be completed as the product has not been returned because the device remains implanted.It is unknown if the patient complied with post-op care instructions.The patient's activity level will dictate the longevity of the implant.Review of labeling notes: "possible adverse events bending, disassembly or fracture of implant and components.Loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration or pain.Postoperative fracture due to trauma, defects or poor bone stock." postoperative warnings: the patient should be advised that implants may bend, break or loosen despite restriction in activity.The root cause is unknown, as multiple attempts have been made to acquire additional information to no avail.No conclusions can be drawn.
 
Event or Problem Description
Initial acdf surgery at c7-t1 was performed on (b)(6) 2017.During a routine follow up, it was noted that the 16 mm superior bone screw had fractured and backed out from the anterior cervical plate.Patient is fully fused.Surgeon is monitoring the patient, and no revision surgery is currently planned.Patient bone quality is unknown.It is unknown the patient's activity level post-op.It is unknown if the patient complied w/postoperative care instructions.

Brand Name
CABO ANTERIOR CERVICAL PLATE
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
SEASPINE
5770 armada drive
carlsbad,
MDR Report Key7853378
Report Number3012120772-2018-00019
Device Sequence Number19121580
Product Code KWQ
UDI-Device Identifier10889981160722
UDI-Public10889981160722
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K173521
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number81-1216
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2018
Initial Report FDA Received Date09/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR